How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Rebecca Your Own Question
Rebecca
Rebecca, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 15564
Experience:  More than 30 years of companion animal practice.
11877925
Type Your Dog Veterinary Question Here...
Rebecca is online now
A new question is answered every 9 seconds

Toypom poisond with por-on tick and flea treatment. He is

Customer Question

Toypom poisond with por-on tick and flea treatment. He is 2jears old and 7kg. What house remidy can i give him he seems swollen and disorentated
JA: I'm sorry to hear that. Did you see what the dog ate?
Customer: Leaking himself where we por Tixagon on.
JA: Is there anything else important you think the Veterinarian should know about the dog?
Customer: No
Submitted: 9 months ago.
Category: Dog Veterinary
Expert:  Rebecca replied 9 months ago.

Thank you for using Just Answer. My name is Rebecca; I am a veterinarian. Please give me a moment to type my answer.

Expert:  Rebecca replied 9 months ago.

Can you tell me the active ingredient in the pour on tick and flea treatment? I am searching for Tixagon and cannot find it. I need to know what was used, to tell you if there is an antidote or treatment.

Expert:  Rebecca replied 9 months ago.

OK, I found it : amitraz. That will not treat fleas, only ticks. It can be very toxic if he got too much. How long ago did he get it? I would bathe him and try to remove as much as possible.

Expert:  Rebecca replied 9 months ago.

I am doing research; Pomeranians seem to be more sensitive to this drug. Even the listed dose can be dangerous in them.

Expert:  Rebecca replied 9 months ago.

There is an antidote but it is not a home remedy: Atipamezole. If seizures develop, he may need valium. This may last for up to 3 days. There is a risk of death, if the heart rate gets too slow. It sounds like your Toy Pom needs medical attention for this.

Expert:  Rebecca replied 9 months ago.

I hope you were able to see my responses; I have not heard from you. How is your Toy Pom doing?

Expert:  Rebecca replied 9 months ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Rebecca